MAUDE Adverse Event Report: ARTHROCARE CORP. REFLEX ULTRA 45 COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. REFLEX ULTRA 45 COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EIC4845-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/30/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while using reflex ultra 45 coblator ii, the coating at the end of the wand peels off and it took time to find the missing silicon pieces the procedure was completed with the same device within a delay shorter than 30 minutes with no further complications.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.Although it was communicated that the user of the device spent a lot of time finding the missing silicon pieces no patient injuries are being reported due to the additional surgical time.The procedure was completed using the same device.Since no patient injuries or adverse consequences were reported.A review of manufacturing records for the reported lot number found no non-conformances or anomalies during manufacturing process related to the reported event.A complaint history review found a related failure; this failure mode will be trended to assess for any necessary corrective actions.The instruction for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.Risk management documents review found no additional risks that require to be added to the reference document.No further additional actions are required at this time.Visual inspection revealed moderate erosion of electrodes and contamination around the tip.Insulation chipped.Bent tip.The device was plugged into a known good controller.Functional evaluation revealed that while the device fired, the glow of the ablate function was lower than expect on default and maximum settings.Coagulate performed as intended.The complaint was verified as the device's insulation was chipped and the electrode was weaker than expected.The root cause was determined to be component failure.Factors, which may have contributed to the reported complaints include: 1) the bent tip may have cause the weaker glow of plasma.2) the insulation may have been cracked due to coming into contact with a hard surface, such as a cannula.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
REFLEX ULTRA 45 COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10131282
Report Number3006524618-2020-00344
Device Sequence Number19282773
Product Code GEI
UDI-Device Identifier00817470004212
UDI-Public817470004212
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K033257
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEIC4845-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer05/12/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1